Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 137, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 26, 2014, 12:15 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 12:15 PM MST (19:15 UTC)
- Expired
- Aug 26, 2014, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 188 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 7.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 695 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
096
WGUS55 KVEF 261915
FFWVEF
AZC015-262215-
/O.NEW.KVEF.FF.W.0137.140826T1915Z-140826T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1215 PM MST TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 315 PM MST
* AT 1207 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BURRO CREEK
CAMPGROUND...OR 13 MILES SOUTHEAST OF WIKIEUP...AND ALSO FROM
ANOTHER THUNDERSTORM ABOUT 10 MILES WEST OF ALAMO LAKE STATE PARK.
THE STORMS WERE MOVING TO THE NORTHEAST AT 25 MPH AND ARE ESTIMATED
TO HAVE DUMPED UP TO 1.5 INCHES OF RAINFALL OVER THE AREA THAT
DRAINS TOWARD ALAMO LAKE AND THE BILL WILLIAMS RIVER.
* LOCATIONS IMPACTED INCLUDE...
BURRO CREEK CAMPGROUND...ALAMO LAKE STATE PARK AND SECTIONS OF HIGHWAY
93 BETWEEN WIKIEUP AND THE SOUTHEAST MOHAVE COUNTY BORDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3423 11374 3421 11383 3425 11386 3424 11392
3433 11400 3446 11400 3473 11361 3479 11333
3430 11334 3428 11336 3430 11353 3424 11358
3421 11365 3421 11371
$$
JA2 follow-up statements
396
WGUS75 KVEF 262024
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
124 PM MST TUE AUG 26 2014
AZC015-262215-
/O.CON.KVEF.FF.W.0137.000000T0000Z-140826T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
124 PM MST TUE AUG 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR SOUTH
CENTRAL MOHAVE COUNTY...
RADAR RAINFALL ESTIMATES AND AUTOMATED GAGES INDICATE THAT 1 TO 2 INCHES
OF RAIN FELL FROM THUNDERSTORMS ACROSS A LARGE AREA BETWEEN WIKIEUP...
ALAMO LAKE STATE PARK AND THE BILL WILLIAMS RIVER. THE THUNDERSTORMS
HAD LARGELY MOVED AWAY TO THE EAST BY 1 PM BUT WASHES IN THE AREA
WILL BE FLOWING THE NEXT COUPLE HOURS.
LOCATIONS IMPACTED INCLUDE...
BIG SANDY RIVER
BURRO CREEK CAMPGROUND
ALAMO LAKE STATE PARK
BILL WILLIAMS RIVER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3423 11374 3421 11383 3425 11386 3424 11392
3433 11400 3446 11400 3473 11361 3479 11333
3430 11334 3428 11336 3430 11353 3424 11358
3421 11365 3421 11371
$$
JA549
WGUS75 KVEF 262209
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
309 PM MST TUE AUG 26 2014
AZC015-262217-
/O.EXP.KVEF.FF.W.0137.000000T0000Z-140826T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
309 PM MST TUE AUG 26 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST FOR SOUTH
CENTRAL MOHAVE COUNTY...
RUNOFF FROM THE HEAVY RAIN THAT OCCURRED BETWEEN WIKIEUP...ALAMO
LAKE AND THE BILL WILLIAMS RIVER EARLY THIS AFTERNOON HAS LIKEKLY
RECEDED BY NOW. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE
ON SCHEDULE AT 315 PM MST.
LAT...LON 3423 11374 3421 11383 3425 11386 3424 11392
3433 11400 3446 11400 3473 11361 3479 11333
3430 11334 3428 11336 3430 11353 3424 11358
3421 11365 3421 11371
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:20 AM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 26, 8:20 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 820 AM PDT TUE AUG 26 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NORTHERN NEVADA AND MONSOON MOISTURE SEEPING UP FROM THE SOUTH WILL PRODUCE A RISK OF SEVERE WEATHER AND FLASH FLOODING TODAY...MAINLY OVER MOHAVE COUNTY BUT POSSIBLY EXTENDING INTO THE EASTERN PORTIONS OF NEIGHBORING COUNTIES. DRIER AIR WILL MOVE IN BEGINNING TOMORROW...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY...FOLLOWED BY DRY WEATHER AREAWIDE THURSDAY THROUGH THE WEEKEND. && .UPDATE... QUICK UPDATE THIS MORNING TO INCREASE POPS FROM TWENTYNINE PALMS TO NEEDLES. AREA OF SHOWERS AND A FEW THUNDERSTORMS ARE ONGOING. THE FORCING ASSOCIATED WITH THIS ACTIVITY WILL PUSH INTO MOHAVE COUNTY THIS MORNING AND AFTERNOON. ALREADY STARTING TO SEE SOME BETTER STORM DEVELOPMENT NEAR OATMAN AND MOVING TOWARD KINGMAN. THE CONCERNS TODAY REMAIN STRONG STORMS AND TRAINING OF STORMS ALONG THE HIGHER TERRAIN OF MOHAVE COUNTY. .PREVIOUS DISCUSSION... 252 AM PDT TUE AUG 26 2014 .SHORT TERM...THROUGH THURSDAY NIGHT...STILL CONCERNED ABOUT SEVERE WEATHER AND FLASH FLOODING OVER MOHAVE COUNTY THIS AFTERNOON. PRECIPITABLE WATER SENSORS SHOWED A NICE GRADIENT BETWEEN HIGHER VALUES /AN INCH AND A HALF/ OVER IMPERIAL COUNTY CALIFORNIA AND LOWER VALUES /THREE QUARTERS OF AN INCH/ AT KINGMAN. WATER VAPOR LOOP SHOWED UPPER LOW WAS JUST SOUTH OF RENO EARLY THIS MORNING...AND SOUTH TO SOUTHWEST WINDS AHEAD OF IT WILL PULL DEEPER MOISTURE NORTH OVER MOHAVE COUNTY AND EASTERN PORTIONS OF CLARK...LINCOLN...AND SAN BERNARDINO WHILE ALSO MAINTAINING THE TIGHT MOISTURE GRADIENT JUST TO THE WEST. SOUTHWEST TO WEST WINDS ALOFT WILL PROVIDE VERTICAL WIND SHEAR WHICH WILL FAVOR MORE ORGANIZED THUNDERSTORMS AS OPPOSED TO THE TYPICAL PULSE STORMS WE SEE FOR MOST OF THE SUMMER MONSOON SEASON. FLASH FLOOD WATCH LOOKS GOOD...AND AS NOTED BY PREVIOUS SHIFTS...SEVERE WEATHER IS A CONCERN AS WELL. THE LOW STARTS TO MOVE EAST TOMORROW...PULLING IN DRY AIR BEHIND IT AND LIMITING PRECIP CHANCES TO MOHAVE COUNTY. HIGH PRESSURE BUILDS IN ON THURSDAY FOR DRY WEATHER AREAWIDE. TEMPERATURES WILL BE A BIT BELOW NORMAL TODAY AND WEDNESDAY THEN WARM TO NEAR NORMAL ON THURSDAY. .LONG TERM...FRIDAY THROUGH TUESDAY. HIGH PRESSURE IS FORECAST TO BE PUSHED SOUTH BY THE END OF THE WEEK AS A TROUGH OF LOW PRESSURE MOVES INTO THE WESTERN STATES. THIS WILL BRING SOME SLIGHTLY COOLER TEMPERATURES TO THE REGION...BUT ALSO SOME BREEZY AFTERNOON WINDS BY SUNDAY AND MONDAY. ALTHOUGH TEMPERATURES WILL COOL SLIGHTLY THEY ARE STILL EXPECTED TO REMAIN RIGHT AROUND NORMAL FOR THIS TIME OF YEAR. THIS TROUGH IS EXPECTED TO SLOWLY PUSH EAST WHICH WILL KEEP THE GENERAL WIND FLOW SOUTHWEST TO WEST INTO EARLY NEXT WEEK. WITH THIS TYPE OF PATTERN ANY MONSOONAL MOISTURE WILL HAVE A HARD TIME WORKING NORTH INTO THE CWA. ITS WAY TOO EARLY TO DECLARE AN END TO THE MONSOON...BUT THERE LOOKS TO BE AN EXTENDED BREAK AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS WILL BE LIKELY OVER THE PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON AND EVENING...WITH AN OUTSIDE CHANCE OF A STORM NEAR THE TERMINAL AS WELL. EASTERLY OUTFLOW WINDS FROM THUNDERSTORMS TO THE EAST WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. THERE WILL ONLY BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR ON WEDNESDAY THEN DRY WEATHER IS EXPECTED ON THURSDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL BE LIKELY OVER MOHAVE COUNTY THIS AFTERNOON AND EVENING AND ALSO POSSIBLE OVER EASTERN PORTIONS OF CLARK...LINCOLN...AND SAN BERNARDINO COUNTIES. SEVERE WEATHER AND VERY HEAVY RAIN WILL BE POSSIBLE. THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY WEDNESDAY FOLLOWED BY DRY WEATHER AREAWIDE ON THURSDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT HEAVY RAINFALL...FLASH FLOODING...STRONG WINDS...BLOWING DUST...AND HAIL TODAY. THE MAIN AREA IMPACTED WILL BE MOHAVE COUNTY...WITH CHANCES ALSO IN EASTERN CLARK...EASTERN LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. && UPDATE...PADDOCK PREVIOUS DISCUSSION...MORGAN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:43 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.